Narrow Results Clear All
- Study 3
- Audiovisual 4
- Book/Report 4
- Legislation/Regulation 3
- Tools/Toolkit 3
- Web Resource 40
- Meeting/Conference 1
- Press Release/Announcement 28
- Communication Improvement 4
- Education and Training 10
- Error Reporting and Analysis 10
- Human Factors Engineering 18
- Legal and Policy Approaches 5
- Logistical Approaches 1
- Quality Improvement Strategies 12
- Research Directions 1
- Technologic Approaches 6
- Device-related Complications 16
- Diagnostic Errors 2
- Drug shortages 2
- Medical Complications 2
- Medication Errors/Preventable Adverse Drug Events 16
- MRI safety 1
- Nonsurgical Procedural Complications 3
- Surgical Complications 5
- Transfusion Complications 1
- Medicine 33
- Nursing 1
- Pharmacy 11
- Health Care Executives and Administrators
Health Care Providers
- Nurses 4
- Non-Health Care Professionals 17
- Patients 10
Search results for ""
Web Resource > Government Resource
US Food and Drug Administration.
MedWatch, the Food and Drug Administration (FDA) Safety Information and Adverse Event Reporting Program, serves both health care professionals and consumers of health care products. The site shares safety information about medications and medical products that are regulated by the FDA.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; October 27, 2005.
This announcement alerts patients and practitioners to a problem with glucose meters made by Abbott Diabetes Care. The meters have a measurement setting that, if inadvertently switched, could cause an inaccurate reading.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 21, 2009.
This announcement reports on potential for falsely elevated glucose readings in patients taking parenteral maltose, parenteral galactose, or oral xylose and provides a list of products that may interfere with glucose monitoring.
Risk of electromagnetic interference with medical telemetry systems operating in the 460-470 MHz frequency bands.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 16, 2005.
This announcement notifies health care practitioners of possible interference with medical alarms and patient monitoring systems caused by mobile radio transmitters.
FDA preliminary public health notification: update of information about Ralstonia spp. associated with Vapotherm Respiratory Gas Administration device.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, Food and Drug Administration; December 20, 2005.
This safety alert for health care practitioners discusses bacterial contamination of gas devices and recommends alternatives be used until the source of the contamination is identified.
Center for Devices and Radiological Health. Bethesda, MD: Food and Drug Administration, US Dept of Health and Human Services; 2006.
This document provides background on hospital bed injuries, identifies potentially dangerous design flaws, and offers assessment tools to reduce entrapment incidents.
Federal Register. April 10, 2006;71:18039-18053.
The U.S. Food and Drug Administration (FDA) is proposing to amend good manufacturing practice to include several strategies for minimizing medical gas-related patient safety incidents. The proposal is open for public comment through July 10, 2006.
Tools/Toolkit > Fact Sheet/FAQs
Frequently Asked Questions. Bethesda, MD: US Food and Drug Administration Center for Biologics Evaluation and Research; April 13, 2006.
This FAQ answers questions related to the FDA machine-readable bar-coding requirement for blood components.
FDA Alert [US Food and Drug Administration Web site]. April 25, 2006.
This alert highlights the dangers of administering promethazine hydrochloride to young children and includes information sheets for both patients and health care professionals.
Roxane Laboratories Initiates a Nationwide Voluntary Recall of a Single Manufacturing Lot of Azathioprine Tablets in the U.S. and Puerto Rico.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; July 13, 2006.
This news release announces the recall of a manufacturing lot of Azathioprine. Bottles may have been erroneously filled with another medication, which could lead to serious health effects for those taking the drug.
Horsham, PA: Institute for Safe Medication Practices; 2011.
This Web site site provides links to selections from the FDA's Patient Safety News segments regarding medication safety issues.
Meeting/Conference > Government Resource
US Food and Drug Administration Center for Drug Evaluation and Research, Institute for Safe Medication Practices. November 7, 2006.
This teleconference discussed the 2006 FDA medication package insert design program and reviewed prescription drug labeling format changes. Handouts and an audio download of the presentation are available.
Food and Drug Administration (FDA) Patient Safety News. Show #57. November 2006.
This video news segment recaps concerns over the use of an infusion pump with an identified design defect.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; April 18, 2007.
This announcement alerts health care providers and consumers to potential contamination of medical devices from one manufacturer.
Schultz DG. Rockville, MD: Center for Devices and Radiological Health, US Food and Drug Administration. December 4, 2007.
This announcement includes safety instructions for avoiding entrapment and suffocation in a recalled model of a patient bed.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 18, 2008.
This announcement provides information on a recall of heparin vials due to negative reactions reported with certain batches of the medication.
FDA Public Health Advisory [US Food and Drug Administration Web site]. February 28, 2008.
This announcement update alerts providers to a recall of certain heparin sodium injection vials, in response to a series of serious adverse events associated with heparin sodium injections, especially those in multiple-dose vials.
Tools/Toolkit > Fact Sheet/FAQs
Center for Drug Evaluation and Research, US Food and Drug Administration.
This Web site provides information on and access to quarterly reports and an interactive dashboard of medication-related incidents culled from FDA's Adverse Event Reporting System (FAERS) database and identifies potential safety issues.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 9, 2008.
This announcement recalls a particular lot of injectable potassium chloride solution due to incorrect barcode labeling, which could result in medication errors.